Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Entropy of semipatterns or how to connect the dots to minimize entropy


Authors: Jonathan Ashley, Ethan M. Coven and William Geller
Journal: Proc. Amer. Math. Soc. 113 (1991), 1115-1121
MSC: Primary 58F03; Secondary 54H20
DOI: https://doi.org/10.1090/S0002-9939-1991-1086320-3
MathSciNet review: 1086320
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we solve the following problem: Given a map $ \varphi $ from a finite subset of the reals into the reals, how do you connect the dots in the graph of $ \varphi $ in order to minimize the topological entropy of the resulting map of the interval?


References [Enhancements On Off] (What's this?)

  • [ALMS] L. Alseda, J. Llibre, M. Misiurewicz, and C. Simo, Rotation intervals for a class of maps of the real line to itself, Ergodic Theory Dynamical Systems 6 (1986), 117-132.
  • [MT] J. Milnor and W. Thurston, On iterated maps of the interval, Lecture Notes in Math., vol. 1342, Springer-Verlag, New York, pp. 465-563. MR 970571 (90a:58083)
  • [M1] M. Misiurewicz, Horseshoes for mappings of the interval, Bull. Acad. Polon. Sci. Ser. Sci. Math. 27 (1979), 167-169. MR 542778 (81b:58033)
  • [M2] -, Jumps of entropy in one dimension, Fund. Math. 132 (1989), 215-226. MR 1002409 (90k:58114)
  • [MN] M. Misiurewicz and Z. Nitecki, Combinatorial patterns for maps of the interval, Mem. Amer. Math. Soc. (to appear). MR 1086562 (92h:58105)
  • [MS] M. Misiurewicz and W. Szlenk, Entropy of piecewise monotone mappings, Studia Math. 67 (1980), 45-63. MR 579440 (82a:58030)
  • [vdW] B. van der Waerden, Modern algebra vol. I, Frederick Ungar, New York, 1953. MR 0029363 (10:587b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F03, 54H20

Retrieve articles in all journals with MSC: 58F03, 54H20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1086320-3
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society